Arkiv för Matematik

Asymptotic porosity of planar harmonic measure

Jacek Graczyk and Grzegorz Świa̧tek

Full-text: Open access


We study the distribution of harmonic measure on connected Julia sets of unicritical polynomials. Harmonic measure on a full compact set in ℂ is always concentrated on a set which is porous for a positive density of scales. We prove that there is a topologically generic set $\mathcal{A}$ in the boundary of the Mandelbrot set such that for every $c\in \mathcal{A}$, β>0, and λ∈(0,1), the corresponding Julia set is a full compact set with harmonic measure concentrated on a set which is not β-porous in scale λn for n from a set with positive density amongst natural numbers.


Partial support from the Research Training Network CODY is acknowledged.

Article information

Ark. Mat., Volume 51, Number 1 (2013), 53-69.

Received: 2 September 2010
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

2011 © Institut Mittag-Leffler


Graczyk, Jacek; Świa̧tek, Grzegorz. Asymptotic porosity of planar harmonic measure. Ark. Mat. 51 (2013), no. 1, 53--69. doi:10.1007/s11512-011-0154-4.

Export citation


  • Graczyk, J. and Świa̧tek, G., Harmonic measure and expansion on the boundary of the connectedness locus, Invent. Math. 142 (2000), 605–629.
  • Koskela, P. and Rohde, S., Hausdorff dimension and mean porosity, Math. Ann. 309 (1997), 593–609.
  • Makarov, N. G., Distortion of boundary sets under conformal mappings, Proc. Lond. Math. Soc. 51 (1985), 369–384.
  • Mattila, P., Distribution of sets and measures along planes, J. Lond. Math. Soc. 38 (1988), 125–132.
  • Mattila, P., Geometry of Sets and Measures in Euclidean Spaces, Cambridge Studies in Advanced Mathematics 44, Cambridge University Press, Cambridge, 1995.
  • McMullen, C. T., Renormalization and 3-Manifolds which Fiber over the Circle, Annals of Mathematics Studies 142, Princeton University Press, Princeton, NJ, 1996.
  • McMullen, C. T., The Mandelbrot set is universal, in The Mandelbrot Set, Theme and Variations, Lond. Mat. Soc. Lecture Series 274, Cambridge University Press, Cambridge, 2000.
  • Shishikura, M., The Hausdorff dimension of the boundary of the Mandelbrot set and Julia sets, Ann. of Math. 147 (1998), 225–267.
  • Smirnov, S., Symbolic dynamics and Collet–Eckmann conditions, Int. Math. Res. Not. 7 (2000), 333–351.